Ohio, 2001

Hail in Ohio, May 25, 2001

May 25, 2001 · NWS ILN · 5 events in 5 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 25, 8:39 AM EST, 4 hours 31 minutes earlier.

Area forecast discussion, May 25, 8:39 AM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
939 AM EDT FRI MAY 25 2001

13Z SFC ANALYSIS INDICATED LOW PRESSURE ACROSS NRN IL WITH A WEAK
BOUNDARY EXTENDING EWD ACROSS IN AND SWRN OH.  50+ DEWPOINTS EXISTED
E OF KDAY-KCVG.  WV IMAGERY SHOWED LARGE MID-LVL LOW OVER IL WITH A
STRONG S/WV ROTATING INTO WRN TN. DRY SLOT HAS ALLOWED FA TO START
OUT WITH SOME SUNSHINE.

06Z MESOETA PROGS THE S/WV TO MOVE NEWD INTO CMH-PMH AREAS BY THIS
PM.  WHILE MOISTURE IS LIMITED...XPCT SHRA/TSRA DEVELOPMENT THIS PM
WITH THE BEST COVERAGE FM CMH-PMH DUE TO STRONGER INSOLATION AND
HIGHER SFC DEWPOINTS.  CAN'T RULE OUT SOME HAIL THERE AS WELL. FOR
DAY-CVG...XPCT SOME SQHRA/TSRA WITH HEATING.

BASED ON THE AMOUNT OF SUN THIS AM...MAY RAISE TEMPS A LITTLE ESP
FOR CMH-PMH.  WL MAKE DECISION BASED ON 10AM OBS.

.ILN...NONE.

WILKINSON

In the hours before

Local storm report, May 25, 9:33 AM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1033 AM EDT FRI MAY 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    CATAWBA                   OH   0.75 INCH HAIL
05/24/01   CLARK

WILKINSON
Special weather statement, May 25, 11:24 AM EST, 1 hour 46 minutes before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-252000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1224 PM EDT FRI MAY 25 2001

...COLD AIR FUNNELS POSSIBLE THIS AFTERNOON...

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL INDIANA WILL
CONTINUE TO MOVE SLOWLY EAST THROUGH THE OHIO VALLEY TODAY.  COLD
AIR ALOFT WILL HELP TO MAKE THE ATMOSPHERE UNSTABLE THROUGHOUT THE
AFTERNOON.

THIS INSTABILITY WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP
ACROSS EAST-CENTRAL AND SOUTHEAST INDIANA...NORTHERN KENTUCKY...AND
WESTERN AND CENTRAL OHIO THIS AFTERNOON.  ANY OF THE STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING HAIL...HEAVY RAINFALL AND COLD
AIR FUNNELS.

THESE FUNNEL CLOUDS ARE USUALLY HARMLESS AND OFTEN DO NOT TOUCH THE
GROUND.  HOWEVER...IT IS POSSIBLE FOR A FEW COLD AIR FUNNELS TO
BRIEFLY TOUCH DOWN AS A SMALL TORNADO.  DO NOT PANIC IF YOU OBSERVE A
FUNNEL CLOUD.  PLEASE WATCH AND REPORT IT...AS WELL AS ANY OTHER
OBSERVED SEVERE WEATHER...TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE IN WILMINGTON.

RYAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Warren

When
May 25, 1:10 PM EST to 1:15 PM EST
Where
Warren County, Waynesville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.533, -84.083

Hail, Clinton

When
May 25, 1:18 PM EST to 1:23 PM EST
Where
Clinton County, Lumberton
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.550, -83.850

Hail, Madison

When
May 25, 2:15 PM EST to 2:20 PM EST
Where
Madison County, 3 mi S of London
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.833, -83.450

Hail, Shelby

When
May 25, 2:17 PM EST to 2:22 PM EST
Where
Shelby County, Anna
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.400, -84.167

Hail, Franklin

When
May 25, 3:00 PM EST
Where
Franklin County, Hilliard
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
40.033, -83.150

Quarter size hail reported covering the ground in Hilliard and on west side of Columbus

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248953, 5248954, 5248955, 5248956, 5248957.